Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Face getting red during physical activity. Getting depressed and anxiety. Any treatment to get cured?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
hey dr. im 19 and for the past few years my face has been always red, gets even more red when i get embarrased or during physical activity. its only in my cheek, area and my chin and everywhere else is normal skin color. my cheeks and nose are also rough and bumpy, with open pores it looks like. when sun hits it, my face feels really hot and stings. i have been very depressed for years and had insane social and overall anxiety for years. its starting to ruin my life... i really need help. i have heard good things about pulse XXXXXXX laser, but also really bad things. please help send answer to YYYY@YYYY
Posted Fri, 17 Aug 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 4 hours later
thanks for posting your query
You seem to be suffering from acne rosacea from the history.
the disease has to be controlled with medications first before deciding about lasers.
there are various medications which will help you.
first you need to use sun screens which will suit your skin and your job with at least an SPF of 15.
then you need to take drugs like doxicycline, or minocycline or isotretionoin orally under supervision of a dermatologist.
topically there are many choices ranging from benzoyl peroxide, to metranidazole cream.
once the disease is under remission with these medications for at least three to six months the residual signs can be tackled with pulse XXXXXXX lasers. lasers are good for scars which occur due to rosacea.
I hope I have addressed your doubt
if there is any further question feel free to ask
good day XXXXXXX pvs
Above answer was peer-reviewed by
Follow-up: Face getting red during physical activity. Getting depressed and anxiety. Any treatment to get cured? 7 hours later
ok thanks for the advice. i have never been to a dermatologist for this before, so i guess the next step would be to set up an appointment with one. i got one more question for you as to my diagnosis. when i am totally calm and not thinking about my face being red, its really not that bad at all. the redness is toned down to almost normal and my face feels cool. but its too the point where when i go out i always think about it and i really think that makes the problem much worse. it kind of runs my life right now, i need to fix this and get on with my life before its too late.
Answered by Dr. P V S Prasad 19 hours later
Sorry for the late reply. as you rightly mentioned face becomes red in acne rosacea because of vaso dilatation especially with sunlight or other light sources. that is why i have adviced you to use sun screens. you should try it half an hour before going out in sunlight.
I am sure that you dermatologist should be able to help u
good day
Prasad PVS
Above answer was peer-reviewed by
Follow-up: Face getting red during physical activity. Getting depressed and anxiety. Any treatment to get cured? 6 hours later
No problem on the late reply doctor. Do you have any particular sunscreens you would recommend? Id like to find one that works as a moisturizer and a sunscreen? And yeah im going to look around for some dermatologists in the area. By the way, what do you think about pdl treatments? Have your patients had any success with them? Just give me the rundown on it, and how much it usually costs. Thanks alot Dr. For your time and help, you the man!
Answered by Dr. P V S Prasad 47 minutes later
I tried to answer twice for your query since yesterday but unfortunately there was a problem in the net and sending the answer.
Ok, The problem is due to change in climate which produces vasodilatation. I sugggest you to use cold sponge washes of face once you are back home.
As adviced earlier use a sun screen.
consult ur dermatotlogist at the earliest.
Good day
Prasad PVS
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor